MAUDE Adverse Event Report: REVERSE MEDICAL MICRO VASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

REVERSE MEDICAL MICRO VASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-5Q
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the mvp-5q unintentionally detached within the catheter.The patient was undergoing embolization of the common hepatic artery due to a gi bleed.The patient's anatomy was not tortuous.The mvp system prepared as indicated in the instructions for use (ifu).A catheter flush was not maintained during the procedure.When pushing the device through the microcatheter with no problems.It was reported that the device suddenly could not be pushed any further.The device was halfway through the catheter.The device was withdrawn and it was observed that there was no plug at the end of the wire; the plug was still in the catheter.There were no reports of patient injury in association with this event.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the device was returned for evaluation and the clinical observation was confirmed.As received, mvp plug was returned detached from its pushwire.The pushwire was not returned for analysis.The mvp plug was found to be have detached from the pushwire at the detach zone.No damages or irregularities were found with the proximal marker (threaded insert).The plug was examined and found to be fully open.No other anomalies were observed.The mvp pushwire was not returned; therefore, any contributing factors could not be assessed.It was reported a continuous saline flush of the catheter was not maintained.It is likely the lack of continuous flush caused resistance/difficulty delivering the mvp device contributed to the premature detachment issue.It is likely that the mvp device and/or catheter were rotated during delivery or removal subsequently causing the plug to detach from the pushwire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MICRO VASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
REVERSE MEDICAL
13700 alton parkway, ste. 167
irvine CA 92618
MDR Report Key9414231
Report Number3007170829-2019-00016
Device Sequence Number14449792
Product Code KRD
UDI-Device Identifier00847536004351
UDI-Public00847536004351
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Model NumberMVP-5Q
Device Lot NumberA785914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 MO